Alert archive / Texas / Special Weather Statements in 2011

Special Weather Statement, NWS Fort Worth, TX

October 12, 2011Tarrant County, Texas

NWS Fort Worth, TX issued this special weather statement at Oct 12, 2011, 3:13 AM CDT for Tarrant County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2011, 3:13 AM CDT (08:13 UTC)
Expired
Oct 12, 2011, 3:45 AM CDT
In force
32 min
Issued by
NWS Fort Worth, TX

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 41 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WWUS84 KFWD 120813
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT WED OCT 12 2011

TXZ118-120845-
TARRANT TX-
313 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN TARRANT COUNTY

AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF WATAUGA...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...BLUE MOUND...
COLLEYVILLE...EULESS...GRAPEVINE...HALTOM CITY...HASLET...HURST...
KELLER...NORTH RICHLAND HILLS...RICHLAND HILLS...SAGINAW...SOUTHLAKE
AND WATAUGA.

PEA-SIZED TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED 
FROM THIS STORM.

LAT...LON 3298 9718 3298 9703 3283 9703 3276 9704
      3282 9738 3299 9737 3299 9719 3299 9718
TIME...MOT...LOC 0813Z 274DEG 22KT 3290 9727

$$


92

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:47 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Oct 11, 11:47 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1147 PM CDT TUE OCT 11 2011

.AVIATION...
/06Z TAFS/

CONCERNS...CONVECTION OVERNIGHT.

WEAK CONVECTION IS APPROACHING THE I-35 CORRIDOR. APPEARS STRONGER
STORMS WILL REMAIN NORTH OF THE I-20 CORRIDOR AS EXPECTED. BACK
EDGE MAY CLEAR METRO TAF SITES BY 10Z (5 AM CDT). LIGHTNING WILL
BE THE PRIMARY HAZARD.

WINDS WILL VEER TO SOUTHWEST AFTER LINE OF CONVECTION MOVES
THROUGH. ASSOCIATED SURFACE FRONT WILL LAG BEHIND...AFTER WHICH
WINDS WILL BECOME NORTHWEST (MID AFTERNOON) WITH CLEARING SKIES.

25

&&

.UPDATE...
SCATTERED SHOWERS ASSOCIATED WITH A SHORT WAVE CONTINUE TO MOVE
EAST ACROSS THE WESTERN COUNTIES OF NORTH TEXAS THIS EVENING. THIS
ACTIVITY SHOULD INCREASE IN COVERAGE OVERNIGHT AS LARGE SCALE
FORCING INCREASES.

WE WILL ADJUST/ADD EVENING POPS FURTHER EAST BASED ON CURRENT RADAR TRENDS
AND LEAVE OVERNIGHT POPS AS IS WITH THE BEST RAIN CHANCES ACROSS
THE NORTHWEST ZONES. WE WILL ALSO ADJUST CLOUDS BASED ON CURRENT
TRENDS AND EVEN RAISE OVERNIGHT LOWS A COUPLE OF DEGREES IN THE
WEST SINCE THE EXTENSIVE CLOUD COVER SHOULD SLOW COOLING.

79

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT TUE OCT 11 2011/
A FAIRLY PROGRESSIVE UPPER AIR PATTERN WILL EXIST ACROSS THE
COUNTRY DURING THIS FORECAST. AN UPPER TROUGH COMING OUT OF THE
ROCKIES TODAY IS AMPLIFYING AND WILL SWING THROUGH NORTH TEXAS
TONIGHT AND WEDNESDAY MORNING WITH A POTENTIAL FOR STRONG
CONVECTION. LOW LEVEL MOISTURE TO THE WEST IS WORKING INTO THE
WESTERN CWA AS A SHORTWAVE TROUGH ENTERS THE PANHANDLE. ENHANCED
CUMULUS FIELDS ARE NOTED OVER FAR WEST TEXAS AND WEST TEXAS WITH A
CURL NOTED IN THE OKLAHOMA PANHANDLE. THE DETERMINISTIC MODELS
HAVE INDICATED INCREASED LIFT ARRIVING THIS EVENING AHEAD OF THE
SHORTWAVE AND A H3 SPEED MAX COMING OUT OF THE CENTRAL ROCKIES
WITH UPPER DIVERGENCE FANNED OUT ACROSS NORTH TEXAS. ALSO...NORTH
TEXAS WILL BE CLOSE IF NOT UNDER THE JETS LEFT EXIT REGION WHICH
WILL ALSO ENHANCE LIFT AS THE UPPER TROUGH MOVES THROUGH THE
REGION. SOME STORMS MAY BECOME MARGINALLY SEVERE DUE THE DYNAMICS
MENTIONED ABOVE AND ELEVATED CAPE AROUND 900 J/KG AND MID-LEVEL
LAPSE RATES OF 7 TO 7.5 DEGREES/KM. HAVE INCREASE POPS TO LIKELY
CATEGORY ALONG THE AXIS OF MAXIMUM PRECIPITATION GENERATED FROM
THE GFS AND NAM MORNING RUNS. THE CONVECTION SHOULD EXIT THE
EASTERN COUNTIES WEDNESDAY EVENING IF NOT A FEW HOURS BEFORE.

AS THE UPPER TROUGH AXIS PASSES...A COLD FRONT WILL MOVE ACROSS
THE CWA WEDNESDAY MID AFTERNOON THROUGH EVENING...CLEARING SKIES
AND BRINGING LOWER DEWPOINTS TO THE REGION FOR THE REST OF THE WEEK.
A PERIOD OF WARM DAYS AND MILD NIGHTS SHOULD PREVAIL THURSDAY
THROUGH MONDAY AS AN UPPER RIDGE BUILDS EASTWARD OVER THE SOUTHERN
PLAINS. THIS RIDGE WILL BEGIN TO FLATTEN SUNDAY...AND RETROGRADE
OVER THE DESERT SOUTHWEST MONDAY AND TUESDAY AS ANOTHER DEEP
TROUGH FORMS OVER THE CENTRAL AND EASTERN PART OF THE COUNTY. THIS
MAY BE SETTING THE STAGE FOR OUR FIRST GOOD SHOT OF WESTERN
CANADIAN AIR THIS AUTUMN.  75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  86  61  83  57 /  50  60   5   0   0
WACO, TX              63  86  61  84  53 /  20  40  10   0   0
PARIS, TX             63  82  58  81  53 /  20  60  10   0   0
DENTON, TX            61  83  56  82  50 /  50  60   5   0   0
MCKINNEY, TX          62  83  56  82  51 /  40  60   5   0   0
DALLAS, TX            66  86  63  83  58 /  40  60   5   0   0
TERRELL, TX           64  85  61  83  55 /  20  60  10   0   0
CORSICANA, TX         66  86  63  84  55 /  20  50  10   0   0
TEMPLE, TX            64  86  62  84  52 /  20  30  10   0   0
MINERAL WELLS, TX     62  84  56  82  51 /  60  40   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/79
Hazardous weather outlook, Oct 11, 3:08 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT TUE OCT 11 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
308 PM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHWEST PARTS OF
NORTH TEXAS THIS EVENING...THEN ACROSS MOST OF NORTH TEXAS DURING
THE OVERNIGHT HOURS. MAIN HAZARDS WITH STRONGER STORMS INCLUDE
FREQUENT LIGHTNING...GUSTY WINDS AND MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WEDNESDAY MORNING...THEN ACROSS THE EASTERN HALF OF NORTH TEXAS
WEDNESDAY AFTERNOON. STORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF
INTERSTATE 20. A FEW STORMS MAY LINGER ACROSS FAR SOUTHEASTERN
NORTH TEXAS WEDNESDAY EVENING. FREQUENT LIGHTNING...GUSTY WINDS AND
HAIL WILL CONTINUE TO BE THE MAIN THREATS WITH ANY STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...ESPECIALLY ALONG
AND NORTH OF INTERSTATE 20.

05/

In the hours before

Special weather statement, Oct 12, 1:41 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 AM CDT WED OCT 12 2011

TXZ100-101-120715-
JACK TX-YOUNG TX-
141 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN JACK COUNTY
  NORTHEASTERN YOUNG COUNTY

AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF OLNEY...MOVING EAST AT 20 MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM AS IT MOVES OVER RURAL NORTHERN JACK COUNTY.

LAT...LON 3340 9866 3340 9843 3347 9843 3348 9842
      3347 9818 3323 9820 3332 9868
TIME...MOT...LOC 0641Z 282DEG 19KT 3342 9853
Special weather statement, Oct 12, 2:30 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 AM CDT WED OCT 12 2011

TXZ101-120800-
JACK TX-
230 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY

AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF JACKSBORO...MOVING SOUTHEAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND JACKSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...NICKEL
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3313 9792 3311 9792 3301 9837 3301 9841
      3306 9843 3328 9842 3341 9826
TIME...MOT...LOC 0730Z 314DEG 23KT 3323 9833

92
Special weather statement, Oct 12, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT WED OCT 12 2011

TXZ118-120845-
TARRANT TX-
313 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN TARRANT COUNTY

AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF WATAUGA...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...BLUE MOUND...
COLLEYVILLE...EULESS...GRAPEVINE...HALTOM CITY...HASLET...HURST...
KELLER...NORTH RICHLAND HILLS...RICHLAND HILLS...SAGINAW...SOUTHLAKE
AND WATAUGA.

PEA-SIZED TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.

LAT...LON 3298 9718 3298 9703 3283 9703 3276 9704
      3282 9738 3299 9737 3299 9719 3299 9718
TIME...MOT...LOC 0813Z 274DEG 22KT 3290 9727

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:41 AM CDTSpecial Weather StatementFWDJack34 min
Oct 12, 2:30 AM CDTSpecial Weather StatementFWDJack30 min
Oct 12, 12:15 PM CDTSpecial Weather StatementFWDRobertson30 min

Nearby

Special Weather Statements in Texas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.